Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 29, 2016, 12:10 PM CST for 29 counties in Oklahoma; 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 12:10 PM CST (18:10 UTC)
- Expired
- Jan 29, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 37 counties
Atoka County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WWUS84 KOUN 291810 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CST FRI JAN 29 2016 ...CRITICAL WILDFIRE SPREAD POTENTIAL POSSIBLE THIS AFTERNOON... .WARM TEMPERATURES COMBINED WITH WINDY CONDITIONS AND LOW HUMIDITIES WILL INCREASE THE WILDFIRE SPREAD POTENTIAL THIS AFTERNOON. OKZ019-020-023>032-037>042-044-045-TXZ083>090-300000- /O.NEW.KOUN.FW.W.0001.160129T1810Z-160130T0000Z/ LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS- GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1210 PM CST FRI JAN 29 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THROUGH LATE AFTERNOON. * WIND...SOUTH TO SOUTHWEST WINDS AT 17 TO 25 MPH WITH GUSTS UP TO AROUND 30 MPH. * HUMIDITY...MINIMUM VALUES OF 14 TO 20 PERCENT. * TEMPERATURE...HIGHS RANGING FROM 69 TO 77 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
102 WWUS84 KOUN 291904 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 104 PM CST FRI JAN 29 2016 ...CRITICAL WILDFIRE SPREAD POTENTIAL POSSIBLE THIS AFTERNOON... .WARM TEMPERATURES COMBINED WITH WINDY CONDITIONS AND LOW HUMIDITIES WILL INCREASE THE WILDFIRE SPREAD POTENTIAL THIS AFTERNOON. OKZ008-013-043-046>048-050>052-300000- /O.EXA.KOUN.FW.W.0001.000000T0000Z-160130T0000Z/ KAY-NOBLE-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- 104 PM CST FRI JAN 29 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF NORTH CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THROUGH LATE AFTERNOON. * WIND...SOUTH TO SOUTHWEST WINDS AT 17 TO 30 MPH WITH GUSTS UP TO AROUND 35 MPH. * HUMIDITY...MINIMUM VALUES OF 14 TO 20 PERCENT. * TEMPERATURE...HIGHS RANGING FROM 70 TO 77 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ019-020-023>032-037>042-044-045-TXZ083>090-300000- /O.CON.KOUN.FW.W.0001.000000T0000Z-160130T0000Z/ LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS- GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 104 PM CST FRI JAN 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS... * TIMING...THROUGH LATE AFTERNOON. * WIND...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO AROUND 35 MPH. * HUMIDITY...MINIMUM VALUES OF 14 TO 20 PERCENT. * TEMPERATURE...HIGHS RANGING FROM 70 TO 77 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
755 WWUS84 KOUN 300003 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 603 PM CST FRI JAN 29 2016 ...RED FLAG WARNING HAS EXPIRED... OKZ008-013-019-020-023>032-037>048-050>052-TXZ083>090-300115- /O.EXP.KOUN.FW.W.0001.000000T0000Z-160130T0000Z/ KAY-NOBLE-LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE- STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER- JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 603 PM CST FRI JAN 29 2016 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM BECAUSE SUSTAINED WIND SPEEDS HAVE DECREASED BELOW 20 MPH. $$ MAHALE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 29, 11:31 AM CST, 39 minutes earlier.
Area forecast discussion, Jan 29, 11:31 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1131 AM CST FRI JAN 29 2016 .DISCUSSION... PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR WILL APPLY THROUGH THE FORECAST PERIOD. SOUTH TO SOUTHWEST WINDS AROUND AROUND 20 TO 25 KT, WITH GUSTS NEAR 30 KT, WILL CONTINUE THROUGH THE AFTERNOON HOURS. EXPECT DECREASING SPEEDS AS THE SUN SETS. A WIND SHIFT FROM THE NORTHWEST WILL THEN OCCUR LATER TONIGHT. A FEW CIRRUS CLOUDS WILL MOVE OVERHEAD THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 37 66 46 60 / 0 0 0 0 HOBART OK 36 67 45 58 / 0 0 0 0 WICHITA FALLS TX 38 74 49 66 / 0 0 0 0 GAGE OK 31 67 38 53 / 0 0 0 0 PONCA CITY OK 33 63 42 56 / 0 0 0 0 DURANT OK 43 69 52 66 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/03/03
Hazardous weather outlook, Jan 29, 12:09 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1209 PM CST FRI JAN 29 2016 OKZ004>048-050>052-TXZ083>090-301815- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1209 PM CST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS AS VERY WARM DRY AIR COMBINES WITH GUSTY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL BE ELEVATED SATURDAY AFTERNOON ACROSS PORTIONS OF WESTERN NORTH TEXAS AS WARM AND DRY AIR AND BREEZY WINDS DEVELOP. .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN AND CENTRAL OKLAHOMA MONDAY. SEVERE WEATHER IS UNLIKELY. .WINTER WEATHER... SNOW WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OKLAHOMA TUESDAY. MINOR ACCUMULATIONS AROUND ONE TO TWO INCHES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.